Alert archive / Texas / Flash Flood Watches in 2007

Flash Flood Watch 9, NWS Midland/Odessa, TX

July 21, 200719 counties in Texas; Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this flash flood watch at Jul 21, 2007, 11:47 AM CDT for 19 counties in Texas; Eddy County, Lea County, New Mexico. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jul 21, 2007, 11:47 AM CDT (16:47 UTC)
Expired
Jul 22, 2007, 11:18 AM CDT
In force
24 hr
Issued by
NWS Midland/Odessa, TX
Flood severity
None
All 21 counties

Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 11 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 4.8 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1149 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
588 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS64 KMAF 211647
FFAMAF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1147 AM CDT SAT JUL 21 2007

...HEAVY RAINFALL POSSIBLE OVER ALL OF SOUTHEASTERN NEW MEXICO
AND WEST TEXAS THROUGH TONIGHT...

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-221000-
/O.NEW.KMAF.FF.A.0009.070721T1647Z-070722T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE...
FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP...MARATHON...
SANDERSON...GUADALUPE MOUNTAINS NP...PINE SPRINGS
1147 AM CDT SAT JUL 21 2007 /1047 AM MDT SAT JUL 21 2007/

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST NEW MEXICO AND 
  TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NEW 
  MEXICO...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE 
  MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY AND SOUTHERN 
  LEA COUNTY. IN TEXAS...ANDREWS...BIG BEND AREA...BORDEN...
  CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
  GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...LOVING...
  MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO 
  VALLEY...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
  SCURRY...TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...
  WARD AND WINKLER.

* THROUGH SUNDAY MORNING

* AN UPPER LOW WILL PERSIST OVER THE REGION THROUGH TONIGHT.  
  A VERY MOIST AIRMASS WILL COMBINE WITH THIS UPPER LOW AND 
  LIKELY RESULT IN VERY HEAVY RAINFALL OVER ANY GIVEN LOCATION
  ACROSS SOUTHEASTERN NEW MEXICO AND WEST TEXAS THIS AFTERNOON 
  AND TONIGHT.  RAINFALL TOTALS OF 2 INCHES WILL BE POSSIBLE 
  ACROSS THE AREA...WITH MORE ISOLATED AMOUNTS OVER 4 INCHES 
  POSSIBLE.  

THE THREAT OF HEAVY RAINFALL SHOULD DECREASE ON SUNDAY AS AN 
UPPER LEVEL RIDGE BUILDS INTO THE AREA.

* FLASH FLOODING OF STREETS...CREEKS...STREAMS...ARROYOS...
  DRAWS...AND OTHER POOR DRAINAGE AREAS WILL BE POSSIBLE. 
  MOTORISTS ARE URGED TO EXERCISE EXTREME CAUTION.  TURN AROUND...
  DONT DROWN. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
3 follow-up statements
000 
WGUS64 KMAF 220349
FFAMAF

FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1049 PM CDT SAT JUL 21 2007

...HEAVY RAINFALL POSSIBLE ACROSS PORTIONS OF SOUTHEASTERN NEW
MEXICO AND WEST TEXAS THROUGH TONIGHT...

NMZ029-033-034-TXZ045>048-050>053-059>063-067>070-220500-
/O.CAN.KMAF.FF.A.0009.000000T0000Z-070722T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL...SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...MENTONE...RED BLUFF LAKE...KERMIT...
ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...
RANKIN...BIG LAKE
1049 PM CDT SAT JUL 21 2007 /949 PM MDT SAT JUL 21 2007/

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST NEW MEXICO AND
WEST TEXAS HAS BEEN CANCELLED. THE THREAT OF WIDESPREAD... HEAVY
RAINFALL ACROSS THE PERMIAN BASIN...WESTERN LOW ROLLING PLAINS AND
FAR SOUTHEASTERN NEW MEXICO WILL REMAIN LOW. ISOLATED SHOWERS
WILL REMAIN POSSIBLE OVERNIGHT.

$$

NMZ027-028-TXZ057-058-074-075-079>082-258-221200-
/O.CON.KMAF.FF.A.0009.000000T0000Z-070722T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN...PECOS...ALPINE...FORT STOCKTON...
PRESIDIO...MARFA...BIG BEND NP...MARATHON...SANDERSON...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
1049 PM CDT SAT JUL 21 2007 /949 PM MDT SAT JUL 21 2007/

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/
SUNDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS...
  INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...EDDY 
  COUNTY PLAINS AND GUADALUPE MOUNTAINS OF EDDY COUNTY. IN 
  SOUTHWEST TEXAS...BIG BEND AREA...DAVIS/APACHE MOUNTAINS 
  AREA...GUADALUPE MOUNTAINS...MARFA PLATEAU...PECOS...PRESIDIO 
  VALLEY...REEVES COUNTY AND UPPER TRANS PECOS...TERRELL AND VAN 
  HORN AND HIGHWAY 54 CORRIDOR.

* UNTIL 7 AM CDT /6 AM MDT/ SUNDAY

* AN UPPER LOW WILL PERSIST OVER THE REGION THROUGH TONIGHT. A
  VERY MOIST AIRMASS WILL COMBINE WITH THIS UPPER LOW AND LIKELY
  RESULT IN VERY HEAVY RAINFALL OVER ANY GIVEN LOCATION ACROSS
  SOUTHEASTERN NEW MEXICO AND SOUTHWEST TEXAS TONIGHT. ADDITIONAL
  RAINFALL TOTALS NEAR 1 INCH WILL BE POSSIBLE ACROSS THE
  AREA...WITH MORE ISOLATED AMOUNTS UP TO 2 INCHES POSSIBLE.

* DRAWS AND ARROYOS MAY BEGIN TO RUN RAPIDLY WITHOUT RAINFALL
  DIRECTLY OVER THE IMPACTED AREA. IN ADDITION...RAPID RISES ON
  THE RIO GRANDE...ALAMITO CREEK AND OTHER AREA CREEKS AND
  TRIBUTARIES WILL BE LIKELY WITH ANY HEAVY RAINFALL OVER THE AREA
  OR UPSTREAM. INTERESTS IN THESE AREAS NEED TO REMAIN ALERT TO
  WEATHER CONDITIONS AND BE PREPARED TO MOVE TO HIGHER GROUND IF
  NECESSARY.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS64 KMAF 221145
FFAMAF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
645 AM CDT SUN JUL 22 2007

...HEAVY RAINFALL POSSIBLE ACROSS PORTIONS OF SOUTHEASTERN NEW
MEXICO AND WEST TEXAS THROUGH MIDDAY...

NMZ027-028-TXZ057-058-074-075-079>082-258-221800-
/O.EXT.KMAF.FF.A.0009.000000T0000Z-070722T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN...PECOS...ALPINE...FORT STOCKTON...
PRESIDIO...MARFA...BIG BEND NP...MARATHON...SANDERSON...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
645 AM CDT SUN JUL 22 2007 /545 AM MDT SUN JUL 22 2007/

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 1 PM CDT /NOON MDT/ THIS
AFTERNOON...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS...
  INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...EDDY 
  COUNTY PLAINS AND GUADALUPE MOUNTAINS OF EDDY COUNTY. IN 
  SOUTHWEST TEXAS...BIG BEND AREA...DAVIS/APACHE MOUNTAINS 
  AREA...GUADALUPE MOUNTAINS...MARFA PLATEAU...PECOS...PRESIDIO 
  VALLEY...REEVES COUNTY AND UPPER TRANS PECOS...TERRELL AND VAN 
  HORN AND HIGHWAY 54 CORRIDOR.

* UNTIL 1 PM CDT /NOON MDT/ THIS AFTERNOON

* UPPER LEVEL DISTURBANCES AND A VERY MOIST AIRMASS WILL COMBINE
  TO PRODUCE THE POSSIBILITY OF VERY HEAVY RAINFALL ALONG AND WEST
  OF THE PECOS RIVER.  THIS AREA RECEIVED HEAVY RAINFALL YESTERDAY
  AND ADDITIONAL RAINFALL TOTALS UP TO 1 INCH WILL BE POSSIBLE.

* DRAWS AND ARROYOS MAY BEGIN TO RUN RAPIDLY WITHOUT RAINFALL 
  DIRECTLY OVER THE IMPACTED AREA. IN ADDITION...RAPID RISES ON 
  THE RIO GRANDE...ALAMITO CREEK AND OTHER AREA CREEKS AND 
  TRIBUTARIES WILL BE LIKELY WITH ANY HEAVY RAINFALL OVER THE 
  AREA OR UPSTREAM. INTERESTS IN THESE AREAS NEED TO REMAIN 
  ALERT TO WEATHER CONDITIONS AND BE PREPARED TO MOVE TO HIGHER 
  GROUND IF NECESSARY. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
000 
WGUS64 KMAF 221618
FFAMAF

FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1118 AM CDT SUN JUL 22 2007

...FLASH FLOOD WATCH FOR SOUTHWEST TEXAS HAS BEEN CANCELED...

NMZ027-028-TXZ057-058-074-075-079>082-258-221730-
/O.CAN.KMAF.FF.A.0009.000000T0000Z-070722T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN...PECOS...ALPINE...FORT STOCKTON...
PRESIDIO...MARFA...BIG BEND NP...MARATHON...SANDERSON...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
1118 AM CDT SUN JUL 22 2007 /1018 AM MDT SUN JUL 22 2007/

...FLASH FLOOD WATCH IS CANCELLED...

ALTHOUGH A CHANCE OF SHOWERS AND THUNDERSTORMS WILL PERSIST
THROUGH THE AFTERNOON...THE THREAT FOR WIDESPREAD HEAVY RAINFALL
HAS ENDED.  THEREFORE..THE FLASH FLOOD WATCH FOR PORTIONS OF 
SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS HAS BEEN CANCELED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood watch went out at Jul 21, 11:36 AM CDT, 11 minutes earlier.

Area forecast discussion, Jul 21, 11:36 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1136 AM CDT SAT JUL 21 2007

.UPDATE...
TWO MCS/S TRYING TO EXPAND INTO THE SOUTHERN AND SOUTHEASTERN CWA
LATE THIS MORNING...ASSOCIATED WITH AN UPPER LOW OR TWO ON THE
SOUTHERN EXTENT OF AN UPPER LEVEL RIDGE OVER THE CENTRAL PLAINS.
FEATURES ARE NOT MOVING QUICKLY AS THE FLOW ALOFT IS WEAK...IF NOT
DISPARATE.

VERY MOISTURE RICH ATMOSPHERE PREVAILED ACROSS THE CWA
WITH 21/12Z MAF SOUNDING INDICATING 1.85 PRECIPITABLE WATER AND
PROGS INDICATING SIMILAR PWATS ACROSS MUCH OF THE CWA.  LATEST MODEL
DATA SUGGESTING HEAVY RAINFALL COULD DEVELOP OVER MANY LOCATIONS IN
SOUTHEAST NEW MEXICO AND WEST TEXAS THROUGH THE AFTERNOON AND
OVERNIGHT.  BUT...DO THINK ANY GIVEN LOCATION COULD SEE 2 TO 4
INCH RAINFALL TOTALS PRETTY RAPIDLY.  SINCE THERE IS SOME
UNCERTAINTY ON HOW FAR NORTH THE HEAVY RAINFALL COULD DEVELOP...
WILL ERR ON THE SIDE OF CAUTION AND ISSUE A FLASH FLOOD WATCH FOR
THE ENTIRE CWA THROUGH TONIGHT.  THEREAFTER...THE UPPER LEVEL
RIDGE IS PROGGED TO EXPAND SOUTH AND WEST...AND HOPEFULLY SHUNT
ADDITIONAL HEAVY RAINS FURTHER WEST AND SOUTH OUT OF THE AREA.
UPDATE WILL FOLLOW SHORTLY. 67

&&

.PREV DISCUSSION... /ISSUED 343 AM CDT SAT JUL 21 2007/

SHORT TERM...
CURRENT WATER VAPOR IMAGERY EXHIBITS BROAD RIDGE OVER MUCH OF THE
U.S. WITH A TROUGH OVER THE EASTERN SEABOARD AND ANOTHER APPROACHING
THE PACIFIC NORTHWEST.  SEVERAL SHORTWAVES MOVING AROUND THE RIDGE
THROUGH THE MIDLAND AREA WILL PROVIDE LIFT FOR SHOWERS AND
THUNDERSTORMS TODAY.  PLENTY OF MOISTURE IN THE AREA COURTESY OF LOW
LEVEL SOUTHEASTERLY WINDS AND SHOWN IN THE HIGH PWAT VALUES IN LAST
NIGHTS KMAF SOUNDING AND NAM PROGS.  HAVE UPPED THE POPS SLIGHTLY
BASED ON LATEST MOS GUIDANCE.  THOUGH POPS ARE HIGH FOR TODAY...HAVE
OPTED NOT TO ISSUE A FLASH FLOOD WATCH.  CURRENT THOUGHTS ARE ANY
FLASH FLOODING THAT OCCURS WILL NOT BE WIDESPREAD AS MANY AREAS HAVE
NOT RECEIVED MUCH RAIN IN THE LAST COUPLE OF WEEKS.  CLOUD COVER
WILL BE SIGNIFICANT ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO...
KEEPING TEMPERATURES DOWN FOR ANOTHER DAY IN THIS COOLER THAN NORMAL
JULY.

LONG TERM...
UPPER RIDGE CENTERED OVER THE NORTHERN ROCKIES WILL CONTINUE TO
BRING DISTURBANCES AROUND THE RIDGE AND ACROSS THE AREA... BUT THIS
IS NOT A REAL FAVORABLE PATTERN FOR RAIN FOR CWA.  REMAINS OF THE
UPPER LOW OVER NEW MEXICO WHICH HAS BEEN RESPONSIBLE FOR THE
UNSEASONABLY CLOUDY AND COOL WEATHER PAST FEW DAYS WILL BE LEAVING
THE REGION.  LOOK FOR AN INCREASE IN TEMPERATURES NEXT SEVERAL DAYS
WITH A DECREASE IN RAIN CHANCES.

WILL BEGIN TO TAPER OFF THE HIGHER POPS SUNDAY INTO MONDAY WITH ONLY
SOME ISOLATED STORMS EXPECTED AFTER THAT.  HIGHER ELEVATIONS FAVORED
FOR STORMS.  MOST OF THE DAYS THIS WEEK WILL HAVE AT LEAST LOW
CHANCES OF STORMS AS GOOD MOISTURE... DAYTIME HEATING... AND
OROGRAPHIC LIFT COMBINE.  HOWEVER DO NOT SEE ANY WEATHER FEATURE
THAT WOULD FOCUS CONVECTION.

NO COLD FRONT EXPECTED THROUGH THE AREA THIS WEEK.  WILL KEEP SOUTHERLY
SURFACE FLOW THROUGH THE FORECAST WHICH WILL KEEP LOW LEVEL MOISTURE
HIGH.  DEWPOINTS IN THE 60S SHOULD PREVAIL.  TEMPERATURES SHOULD
RETURN TO NEAR NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              82  68  87  69  /  60  60  10  10
CARLSBAD NM                85  67  90  68  /  60  70  30  10
DRYDEN TX                  85  71  87  67  /  90  90  30  10
FORT STOCKTON TX           81  67  90  68  /  80  90  30  10
GUADALUPE PASS TX          79  64  83  64  /  70  70  40  20
HOBBS NM                   83  66  88  68  /  60  60  20  10
MARFA TX                   75  60  81  58  /  80  80  40  10
MIDLAND INTL AIRPORT TX    80  67  88  69  /  70  60  20  10
ODESSA TX                  83  68  89  69  /  70  70  20  10
WINK TX                    86  69  94  71  /  80  80  30  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 10 AM THIS MORNING TO 6 AM MDT SUNDAY FOR
     THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
     COUNTY...SOUTHERN LEA COUNTY.

TX...FLASH FLOOD WATCH FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 7
     AM CDT /6 AM MDT/ SUNDAY FOR THE FOLLOWING ZONES...
     ANDREWS...BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE
     MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
     GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...
     MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...
     REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
     TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
     WINKLER.

&&

99/99
Hazardous weather outlook, Jul 21, 11:25 AM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1125 AM CDT SAT JUL 21 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-221630-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
1125 AM CDT SAT JUL 21 2007 /1025 AM MDT SAT JUL 21 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

VERY MOIST CONDITIONS OVER THE AREA TODAY WILL CONTRIBUTE TO
FLASH FLOODING POTENTIAL AS SHOWER AND THUNDERSTORM ACTIVITY
CONTINUES TO INCREASE ACROSS MUCH OF THE AREA. EXPECT VERY HEAVY
RAINFALL WITH SOME LOCATIONS RECEIVING 2 TO 4 INCHES PER HOUR. A
FLASH FLOOD WATCH HAS BEEN ISSUED THROUGH TOMORROW MORNING FOR THE
ENTIRE FORECAST AREA AS A RESULT OF THIS POTENTIAL. THOSE NEAR LOW
LYING OR FLOOD PRONE AREAS SHOULD REMAIN ALERT TO THE WEATHER
CONDITIONS AND BE PREPARED TO MOVE TO HIGHER GROUND IF NECESSARY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWER AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH THE
REMAINDER OF THE WEEKEND. HOWEVER...COVERAGE/CHANCES WILL BEGIN TO
DECREASE AND TREND WESTWARD AS THE UPPER LEVEL SYSTEM RESPONSIBLE
MOVES OFF TO THE WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

13

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 9:30 PM CDTFlash Flood WarningMAFCrane3 hr
Jul 21, 2:59 PM CDTFlash Flood WarningMAFEctor, Midland3 hr
Jul 21, 3:50 PM CDTFlash Flood WarningMAFJeff Davis3 hr
Jul 21, 4:12 PM CDTFlash Flood WarningMAFWinkler3 hr
Jul 21, 5:11 PM CDTFlash Flood WarningMAFLoving3 hr
Jul 21, 6:22 PM CDTFlash Flood WarningMAFReeves3 hr
Jul 21, 6:55 PM CDTFlash Flood WarningMAFCulberson3 hr
Jul 21, 3:35 PM CDTFlash Flood WarningMAFEddy5 hr
Jul 21, 3:46 PM CDTFlash Flood WarningMAFLea5 hr

Nearby

Flash Flood Watches in Texas, 2007Flash Flood Watches in New Mexico, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.